MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MC2-5090S
Medical Device Problem Codes Corroded (1131); Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint 1 of 2.No product has been returned for evaluation.Evaluation was performed by london implant retrieval centre (lirc).The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.A review of the dhr documents indicated that the magec rod was manufactured by the specified requirements and met all of the required quality inspections prior to shipment.
 
Event or Problem Description
An investigation report from an implant retrieval center was received and reported that during examination of the rod, the retrieval center found wear and other surface damage.It was reported that the rod was removed as part of a planned removal procedure after the rod had fully extended; there was no adverse patient or user impact associated with this report.No additional information is available.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo 92656
Manufacturer Contact
geoff gannon
101 enterprise #100
aliso viejo, CA 92656
8583448112
MDR Report Key14779886
Report Number3006179046-2022-00211
Device Sequence Number20096465
Product Code PGN
UDI-Device Identifier00887517834041
UDI-Public887517834041
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-5090S
Device Lot Number7091505
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2022
Initial Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age10 YR
Patient SexFemale
Patient Weight30 KG